Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 189, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 18, 2016, 1:36 AM CDT for Burt County, Cuming County, Dodge County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2016, 1:36 AM CDT (06:36 UTC)
- Expired
- Jul 18, 2016, 2:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burt County, NE, Cuming County, NE, Dodge County, NE
The radar
The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:37 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 17, 11:37 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1137 PM CDT SUN JUL 17 2016 .SHORT TERM...(tonight through Wednesday) Issued at 312 PM CDT Sun Jul 17 2016 Early afternoon water vapor imagery and 12z upper-air analysis indicate a short-wave trough embedded within a quasi-zonal flow regime over the upper Great Lakes with a weaker upstream perturbation along the Nebraska-Kansas border. At the surface, a weak cold front stretched along a line from south of KSUX to south of KBVN as of 18z with this boundary expected to stall across southwest Iowa and southeast Nebraska tonight. An area of elevated thunderstorms is ongoing this afternoon over southeast Nebraska with this activity likely being forced by DCVA attendant to the upstream disturbance mentioned above. Latest convection-allowing model guidance suggests that this convective regime could persist into this evening across portions of southeast Nebraska and southwest Iowa. Meanwhile along the cold front, confidence remains low that surface-based storm development will occur. On the condition that storms can become rooted in the boundary-layer, ample instability and vertical shear are present to support an isolated severe weather threat. Tonight, strengthening low-level warm advection atop the shallow frontal surface may foster isolated to widely scattered thunderstorms from portions of east-central Nebraska into western Iowa. Some of this activity could linger into Monday morning before dissipating or shifting to the southeast. Some patchy fog could also develop on the immediate cool side of the stalled front late tonight into early Monday. Mid-level heights will begin to rise in earnest Monday over the north-central U.S. into south-central Canada, between troughs over the northeast Pacific and eastern Canada. An embedded short-wave trough originating near the Four Corners Monday morning will crest the building ridge axis over South Dakota and northern Nebraska Monday night before weakening to our east on Tuesday. The dynamic response to this upper-air system will augment the nocturnal LLJ, which in turn will contribute to the development of elevated storms Monday night with the best precipitation chances across the northern half of the CWA. Tuesday into Wednesday, mid-level heights continue to rise with a warmer low-level air mass initially over the High Plains migrating northeast into the mid Missouri Valley. High temperatures in the 90s coupled with dewpoints in the mid 60s to lower 70s will yield afternoon heat indices of around 100F on Tuesday and 105-107F on Wednesday. .LONG TERM...(Wednesday night through Sunday) Issued at 312 PM CDT Sun Jul 17 2016 12z medium-range guidance continues to indicate that the central U.S. ridge will be maintained through Thursday before mid-level heights are suppressed by a series of short-wave troughs translating through the north-central states. The seasonably warm temperatures will continue through Thursday into Friday with highs in the mid 90s to around 100 and heat indices of 105-110F. Given these expected conditions, we will have to consider a heat advisory or excessive heat warning leading up to Wednesday. Of note, existing record high temperatures will likely not be challenged during this upcoming week. A cold front will move into the area Friday night, ushering in a slightly cooler air mass, at least for the northern part of our area. This boundary will linger over the mid Missouri Valley through next weekend, supporting a low-probability chance of thunderstorms. && .AVIATION...(06Z TAFS for KOMA...KLNK...KOFK through 06Z Tuesday) Issued at 1136 PM CDT Sun Jul 17 2016 Scattered showers and thunderstorms will make their way through the region tonight. The majority of this precipitation should remain south of KOFK and east of KLNK. KOMA could see a few storms very early on in the TAF period. Light winds along with plenty of moisture could lead to reduced visibilities, mainly at KOFK Monday morning. By Monday afternoon VFR conditions will prevail and winds will become southeasterly and increase slightly. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...KG
Hazardous weather outlook, Jul 17, 11:32 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1132 PM CDT SUN JUL 17 2016 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-181845- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 1132 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE TONIGHT INTO MONDAY MORNING...MAINLY SOUTH OF A LINE FROM COLUMBUS TO ONAWA. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAINFALL ALSO WILL BE POSSIBLE WITH STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED BY MID TO LATE WEEK WITH AFTERNOON HEAT INDEX VALUES RISING INTO THE 100S IN MANY AREAS. THURSDAY HEAT INDEX VALUES DURING THE AFTERNOON COULD RANGE 105 TO 110. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. NEZ011-012-015>018-030>033-042-043-181845- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- 1132 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY HO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED BY MID TO LATE WEEK WITH AFTERNOON HEAT INDEX VALUES RISING INTO THE 100S IN MANY AREAS. THURSDAY HEAT INDEX VALUES DURING THE AFTERNOON COULD RANGE 105 TO 110. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. MAYES
In the hours before
Special weather statement, Jul 18, 12:12 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 AM CDT MON JUL 18 2016
IAZ069-NEZ052-053-180545-
POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-
1212 AM CDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS...SOUTHWESTERN
POTTAWATTAMIE...EASTERN DOUGLAS AND NORTHEASTERN SARPY COUNTIES UNTIL
1245 AM CDT...
AT 1211 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LA VISTA...OR 5 MILES SOUTH OF OMAHA...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OMAHA...COUNCIL BLUFFS...BELLEVUE...PAPILLION...LA VISTA...RALSTON...
OFFUTT AFB...CARTER LAKE...BOYS TOWN...CRESCENT...
LAKE MANAWA STATE PARK AND NARROWS RIVER PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 79 AND 97.
INTERSTATE 29 BETWEEN MILE MARKERS 43 AND 63.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 11.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 454.
LAT...LON 4115 9573 4116 9588 4114 9588 4112 9586
4111 9587 4108 9596 4124 9615 4142 9588
4119 9562
TIME...MOT...LOC 0511Z 236DEG 33KT 4118 9598
DEWALDLocal storm report, Jul 18, 12:27 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1227 AM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 1 WSW OMAHA 41.26N 96.02W
07/18/2016 E60 MPH DOUGLAS NE TRAINED SPOTTER
&&
VDEWALDSpecial weather statement, Jul 18, 12:33 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1233 AM CDT MON JUL 18 2016
IAZ091-180600-
PAGE IA-
1233 AM CDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAGE COUNTY UNTIL
100 AM CDT...
AT 1232 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF CLARINDA...OR 15 MILES NORTHWEST OF
BEDFORD...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARINDA AND HEPBURN.
LAT...LON 4062 9498 4087 9510 4090 9503 4090 9493
4073 9493 4073 9491 4065 9491
TIME...MOT...LOC 0532Z 238DEG 21KT 4080 9496
DEWALDSpecial weather statement, Jul 18, 12:45 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1245 AM CDT MON JUL 18 2016 IAZ069-079-080-180615- MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA- 1245 AM CDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...EASTERN MILLS AND SOUTHEASTERN POTTAWATTAMIE COUNTIES UNTIL 115 AM CDT... AT 1244 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF MACEDONIA...OR 28 MILES SOUTHWEST OF ATLANTIC...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RED OAK...GLENWOOD...MALVERN...EMERSON...ELLIOTT...HENDERSON... HASTINGS AND COBURG. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 11 AND 39. HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 25 AND 37. LAT...LON 4091 9513 4091 9564 4107 9575 4123 9516 TIME...MOT...LOC 0544Z 278DEG 20KT 4113 9542 DEWALD
Special weather statement, Jul 18, 1:02 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
102 AM CDT MON JUL 18 2016
IAZ069-NEZ052-053-180645-
POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-
102 AM CDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRISON...NORTHWESTERN
POTTAWATTAMIE...EASTERN DOUGLAS...SOUTHEASTERN WASHINGTON AND
NORTHEASTERN SARPY COUNTIES UNTIL 145 AM CDT...
AT 102 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN OMAHA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OMAHA...NORTHERN COUNCIL BLUFFS...UNDERWOOD...CARTER LAKE...NEOLA...
CRESCENT...MCCLELLAND...ARROWHEAD PARK...NARROWS RIVER PARK AND
HITCHCOCK NATURE CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 88 AND 99.
INTERSTATE 29 BETWEEN MILE MARKERS 52 AND 68.
INTERSTATE 80 IN IOWA NEAR MILE MARKER 1...AND BETWEEN MILE MARKERS 8
AND 23.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 450 AND 454.
LAT...LON 4136 9552 4119 9601 4136 9614 4140 9607
4139 9594 4143 9593 4144 9592 4147 9594
4151 9586 4150 9564
TIME...MOT...LOC 0602Z 237DEG 21KT 4129 9602
DEWALDSpecial weather statement, Jul 18, 1:05 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
105 AM CDT MON JUL 18 2016
IAZ079-080-090-091-180645-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-
105 AM CDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHEASTERN
FREMONT...PAGE AND EASTERN MILLS COUNTIES UNTIL 145 AM CDT...
AT 105 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF STANTON...OR 22 MILES WEST OF CORNING...MOVING
SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RED OAK...CLARINDA...SHENANDOAH...VILLISCA...ESSEX...STANTON...
EMERSON...ELLIOTT...HENDERSON...HASTINGS...GRANT...YORKTOWN...
IMOGENE...COBURG...HEPBURN...
VIKING LAKE STATE PARK AND PIERCE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 20 AND 51.
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 10 AND 37.
LAT...LON 4069 9540 4115 9560 4116 9493 4073 9493
4073 9491 4069 9491
TIME...MOT...LOC 0605Z 306DEG 32KT 4095 9518
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:01 PM CDT | Special Weather Statement | OAX | Cass | 29 min |
| Jul 18, 12:03 AM CDT | Special Weather Statement | OAX | Sarpy | 27 min |
| Jul 18, 12:12 AM CDT | Special Weather Statement | OAX | Douglas | 33 min |
| Jul 18, 12:14 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 31 min |
| Jul 18, 12:17 AM CDT | Areal Flood Advisory | OAX | Sarpy | 118 min |
| Jul 18, 1:14 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jul 18, 1:28 AM CDT | Areal Flood Advisory | OAX | Burt, Cuming, Dodge | 3 hr |
| Jul 18, 2:13 AM CDT | Special Weather Statement | OAX | Dodge | 32 min |
| Jul 18, 2:23 AM CDT | Flash Flood Watch | OAX | Burt, Cuming, Dodge, Douglas, Washington | 7 hr |
| Jul 18, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 28 min |
| Jul 18, 2:49 AM CDT | Special Weather Statement | OAX | Washington | 26 min |
| Jul 18, 2:56 AM CDT | Areal Flood Advisory | OAX | Washington | 3 hr |
| Jul 18, 3:00 AM CDT | Special Weather Statement | OAX | Dodge | 30 min |
| Jul 18, 3:22 AM CDT | Flash Flood Warning | OAX | Burt, Cuming, Dodge | 3 hr |
| Jul 18, 3:26 AM CDT | Special Weather Statement | OAX | Washington | 34 min |
| Jul 18, 3:54 AM CDT | Special Weather Statement | OAX | Dodge | 36 min |
| Jul 18, 4:58 AM CDT | Special Weather Statement | OAX | Burt | 32 min |
| Jul 18, 5:11 AM CDT | Special Weather Statement | OAX | Dodge | 34 min |
| Jul 18, 5:40 AM CDT | Areal Flood Advisory | OAX | Douglas, Washington | 4 hr |
| Jul 18, 6:43 AM CDT | Areal Flood Warning | OAX | Burt, Cuming, Dodge | 3 hr |
| Jul 18, 9:14 AM CDT | Special Weather Statement | OAX | Cass | 31 min |
| Jul 18, 9:15 AM CDT | River Flood Warning | OAX | Dodge | 22 hr |
| Jul 18, 3:32 PM CDT | Excessive Heat Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 24 hr |
| Jul 17, 7:39 PM CDT | Special Weather Statement | OAX | Monona | 51 min |
| Jul 17, 11:15 PM CDT | Special Weather Statement | OAX | Page | 30 min |
| Jul 17, 11:42 PM CDT | Special Weather Statement | OAX | Harrison | 33 min |
| Jul 17, 11:46 PM CDT | Special Weather Statement | OAX | Page | 29 min |
| Jul 17, 11:54 PM CDT | Special Weather Statement | OAX | Page | 36 min |
| Jul 17, 11:56 PM CDT | Severe Thunderstorm Warning | OAX | Page | 34 min |
| Jul 18, 12:04 AM CDT | Special Weather Statement | OAX | Pottawattamie | 26 min |
| Jul 18, 12:23 AM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 2 hr |
| Jul 18, 12:26 AM CDT | Areal Flood Advisory | OAX | Page | 2 hr |
| Jul 18, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 26 min |
| Jul 18, 12:33 AM CDT | Special Weather Statement | OAX | Page | 27 min |
| Jul 18, 12:45 AM CDT | Special Weather Statement | OAX | Mills, Montgomery | 30 min |
| Jul 18, 1:02 AM CDT | Special Weather Statement | OAX | Pottawattamie | 43 min |
| Jul 18, 1:05 AM CDT | Special Weather Statement | OAX | Montgomery, Page | 40 min |
| Jul 18, 1:22 AM CDT | Areal Flood Advisory | OAX | Montgomery, Page, Pottawattamie | 3 hr |
| Jul 18, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 22 min |
| Jul 18, 1:46 AM CDT | Special Weather Statement | OAX | Harrison | 29 min |
| Jul 18, 2:03 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 42 min |
| Jul 18, 3:12 AM CDT | Special Weather Statement | OAX | Harrison | 33 min |
| Jul 18, 3:49 AM CDT | Flash Flood Warning | OAX | Montgomery, Page, Pottawattamie | 5 hr |
| Jul 18, 4:19 AM CDT | Flash Flood Warning | OAX | Montgomery, Page | 5 hr |
| Jul 18, 9:05 AM CDT | River Flood Warning | OAX | Page | 31 hr |
| Jul 18, 9:27 AM CDT | Areal Flood Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 6 hr |
| Jul 18, 9:44 AM CDT | Special Weather Statement | OAX | Fremont | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.